Alert archive / Mississippi / Flash Flood Warnings in 2001
Flash Flood Warning 14, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Mar 3, 2001, 12:58 AM CST for Forrest County, Lamar County, Marion County, Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 3, 2001, 12:58 AM CST (06:58 UTC)
- Expired
- Mar 3, 2001, 4:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Forrest County, MS, Lamar County, MS, Marion County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 3, 4:00 AM CST | Flash Flood | Countywide, MS | A few roads in the county had flooding. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 7.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 684 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 030659
FFWJAN
MSC035-073-091-031000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1258 AM CST SAT MAR 3 2001
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FORREST COUNTY IN SOUTHEAST MISSISSIPPI
LAMAR COUNTY IN SOUTHEAST MISSISSIPPI
MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI
* UNTIL 400 AM CST
* AT 1255 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS
AND THUNDERSTORMS OVER SOUTHEAST LOUISIANA AND EXTREME SOUTH
MISSISSIPPI...MOVING NORTHEAST AT 35 MPH. THESE SHOWERS AND STORMS
WILL BRING HEAVY RAINFALL OF ONE TO THREE INCHES OVER THE WARNED
AREA...WHICH IS ALREADY SATURATED FROM EARLIER HEAVY RAINS. FLASH
FLOODING IS LIKELY IN URBAN AREAS AND OTHER POORLY DRAINED
AREAS...AND STREAMS AND CREEKS WHICH ARE ALREADY NEAR BANKFULL MAY
COME OUT OF THEIR BANKS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT IS
IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR
CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS.
MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT.
64
LAT...LON 3094 8914 3144 8915 3144 8962 3139 8982
3139 9003 3127 9002 3109 8989 3108 8983
3103 8983 3103 8937What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 2, 11:25 PM CST, 1 hour 33 minutes earlier.
Area forecast discussion, Mar 2, 11:25 PM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1125 PM CST FRI MAR 2 2001 A STRONG LINE OF THUNDERSTORMS DEVELOPING OVER SOUTEAST MISSISSIPPI AT THIS TIME. RAISED POPS ACROSS THE BOARD TO REFLECT LATEST RADAR TRENDS. COVECTION WILL BE ON THE INCREASE AGAIN BY THE PRE-DAWN HOURS. UPDATED NUMBERS: JAN 50/62/45/51 6+82 MEI 55/69/47/51 6+93 .JAN... MS...FLASH FLOOD WATCH THROUGH TONIGHT FOR ALL OF OUR MS ZONES. LA...FLASH FLOOD WATCH THROUGH TONIGHT FOR ALL OF OUR NE LA ZONES. AR...FLASH FLOOD WATCH THROUGH TONIGHT FOR OUR SE AR ZONES.
In the hours before
Local storm report, Mar 2, 7:10 PM CST, 5 hours 48 minutes before
TTAA00 KJAN DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
710 PM CST FRI MAR 02 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0130 PM SANDERSVILLE MS WIND DAMAGE
03/02/01 JONES STRUCTURAL DAMAGE TO
MOBILE HOME ALONG WITH
TREES AND POWER LINES
DOWN. REPORTED BY JONES
S.O.
0249 PM COLUMBIA MS WIND DAMAGE
03/02/01 MARION TREES REPORTED DOWN ACROSS
RURAL EASTERN MARION
COUNTY BY MARION S.O.
0300 PM OVETT MS WIND DAMAGE
03/02/01 JONES TREES AND POWER LINES
REPORTED DOWN ACROSS
SOUTHEAST JONES COUNTY.
REPORTED BY S.O.
0327 PM SHUBUTA MS WIND DAMAGE
03/02/01 CLARKE TREES REPORTED DOWN ALONG
COUNTY ROAD 212 BY S.O.Special weather statement, Mar 2, 8:30 PM CST, 4 hours 28 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-031200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 830 PM CST FRI MAR 02 2001 ...THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI TONIGHT. MOISTURE WILL BE PLENTIFUL BUT AS OF LATE AFTERNOON THE MAIN INSTABILITY AXIS HAD SHIFTED EAST OF THE AREA. THE THUNDERSTORMS OVERNIGHT ARE NOT EXPECTED TO BE SEVERE. AN OLD FRONTAL BOUNDARY REMAINS DRAPED ACROSS SOUTH MISSISSIPPI. SEVERAL UPPER LEVEL DISTURBANCES WILL HELP TO TRIGGER ROUNDS OF OF SHOWERS AND SOME THUNDERSTORMS. THE DISTURBANCES OVERNIGHT WILL BE WEAK...WITH A STRONG DISTURBANCE APPROACHING THE AREA EARLY SATURDAY MORNING. ...FLOODING... A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT FOR SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI. ADDITIONAL RAINFALL OF ONE HALF TO ONE INCHES EXPECTED THIS EVENING...MAINLY NORTH AND WEST OF THE NATCHEZ TRACE. MANY STREAMS AND CREEKS ARE ALREADY NEAR BANKFULL...AND THE ADDITIONAL HEAVY RAIN MAY SERIOUSLY AGGRAVATE THE FLOODING PROBLEMS. ALL PERSONS...ESPECIALLY THOSE NEAR CREEKS AND STREAMS...SHOULD STAY ALERT FOR RAPIDLY RISING WATER...AND BE PREPARED TO MOVE TO HIGHER GROUND SHOULD FLOODING OCCUR. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAP HICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 2:18 AM CST | Flash Flood Warning | JAN | Clarke, Covington, Jasper, Jones | 3 hr |
| Mar 3, 3:58 AM CST | Flash Flood Warning | JAN | Forrest, Lamar, Marion | 2 hr |
| Mar 3, 5:15 AM CST | Flash Flood Warning | JAN | Clarke, Covington, Jasper, Jones | 105 min |
| Mar 3, 7:11 AM CST | Flash Flood Warning | JAN | Adams, Covington, Forrest, Franklin, Jefferson Davis, Jones and 4 more | 3 hr |
| Mar 3, 9:12 AM CST | Flash Flood Warning | JAN | Clarke, Jasper, Smith | 2 hr |
| Mar 3, 10:55 AM CST | Flash Flood Warning | JAN | Adams, Covington, Forrest, Franklin, Jefferson, Jefferson Davis and 5 more | 3 hr |
| Mar 3, 12:45 PM CST | Flash Flood Warning | JAN | Copiah, Hinds, Madison, Rankin, Simpson | 4 hr |
| Mar 3, 12:55 PM CST | Severe Thunderstorm Warning | JAN | Issaquena | 35 min |
| Mar 3, 2:11 PM CST | Flash Flood Warning | JAN | Clarke, Covington, Forrest, Jasper, Jefferson Davis, Jones and 8 more | 2 hr |
| Mar 3, 4:01 PM CST | Flash Flood Warning | JAN | Clarke, Covington, Forrest, Jasper, Jefferson Davis, Jones and 8 more | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.